| Catalog Number |
121928146 |
| Medical Device Problem Codes |
Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
| Health Effect - Clinical Code |
Foreign Body Reaction (1868)
| Date of Event |
08/22/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Patient who had undergone surgery a year ago scheduled for total hip replacement revision.Patient did not report discomfort, however, incongruity observed in x-rays between cup and inserts positioned a year ago.Intraoperatively, black-looking liquid (metallosis) was observed.A sample was taken and there was a washing & removal of surrounding tissue affected by metal.It was then observed that the insert and the head were affected.The first presents with wear and a fracture, additionally, it was not in its normal or initial position.The second wear was observed, due to direct contact with the acetabular cup.We proceeded to remove affected implants and surrounding tissue equally affected by metallosis.Acetabular cup was not affected, therefore it was not changed.Integrity of the same was reviewed for placement of a new insert and we proceeded to its implantation without novelty, it was decided to place a ceramic head.Patient requires a new intervention due to radiological findings identified in postoperative control.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient scheduled for total hip replacement review, who had undergone surgery a year ago.Patient in control, does not report discomfort, however in control with specialist observed in x-ray images incongruity between cup and inserts properly positioned a year ago.Intraoperatorily when performing respective approach once the fascia opening is performed, black-looking liquid (metallosis) is observed, sample is taken and respective washing and removal of surrounding tissue affected by metal.Once the hip is dislocated, it is observed that the insert and the head are affected.The first presents a fracture and wear of it, additional that it was not in its normal or initial position.While the second, wear is observed due to direct contact with the acetabular cup.We proceed to remove affected implants and surrounding tissue equally affected by metallosis.Exhaustive washing is performed, state of the acetabular cup is observed without any affectation, therefore it is not proceed to the change of this one.Integrity of the same is reviewed for placement of a new insert and proceed to its implantation without novelty, it is decided to place a head in ceramic.Medical devices are sent properly packed and marked to the central warehouse for their respective investigation.Patient requires a new intervention due to radiological findings identified in postoperative control.The photo was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device from attachment "source file - novedad producto cl.Sabana maria mery vargas." review of the photographic evidence found the rim of the pinn mar +4 10d 28idx46od fractured and some anti-rotation device (ard) tabs have sheared off, a broken fragment can be observed on the provided photo.Deformation was also found on the edge of the liner.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.However, based on the provided evidence no signs of wear were observed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121928146 / j7246a] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 28idx46od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [121928146 / j7246a] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary patient scheduled for total hip replacement review, who had undergone surgery a year ago.Patient in control, does not report discomfort, however in control with specialist observed in x-ray images incongruity between cup and inserts properly positioned a year ago.Intraoperatorily when performing respective approach once the fascia opening is performed, black-looking liquid (metallosis) is observed, sample is taken and respective washing and removal of surrounding tissue affected by metal.Once the hip is dislocated, it is observed that the insert and the head are affected.The first presents a fracture and wear of it, additional that it was not in its normal or initial position.While the second, wear is observed due to direct contact with the acetabular cup.We proceed to remove affected implants and surrounding tissue equally affected by metallosis.Exhaustive washing is performed, state of the acetabular cup is observed without any affectation, therefore it is not proceed to the change of this one.Integrity of the same is reviewed for placement of a new insert and proceed to its implantation without novelty, it is decided to place a head in ceramic.Medical devices are sent properly packed and marked to the central warehouse for their respective investigation.Patient requires a new intervention due to radiological findings identified in postoperative control.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the rim of the pinn mar +4 10d 28idx46od found fractured and some anti-rotation device (ard) tabs have sheared off, a broken fragment was not received.Deformation was also found on the edge of the liner.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [(b)(4).] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 28idx46od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [(b)(4).] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient scheduled for total hip replacement review, who had undergone surgery a year ago.Patient in control, does not report discomfort, however in control with specialist observed in x-ray images incongruity between cup and inserts properly positioned a year ago."intraoperatively" when performing respective approach once the fascia opening is performed, black-looking liquid (metallosis) is observed, sample is taken and respective washing and removal of surrounding tissue affected by metal.Once the hip is dislocated, it is observed that the insert and the head are affected.The first presents a fracture and wear of it, additional that it was not in its normal or initial position.While the second, wear is observed due to direct contact with the acetabular cup.We proceed to remove affected implants and surrounding tissue equally affected by metallosis.Exhaustive washing is performed, state of the acetabular cup is observed without any affectation, therefore it is not proceed to the change of this one.Integrity of the same is reviewed for placement of a new insert and proceed to its implantation without novelty, it is decided to place a head in ceramic.Medical devices are sent properly packed and marked to the central warehouse for their respective investigation.Patient requires a new intervention due to radiological findings identified in postoperative control.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Review of the photographic evidence found the rim of the pinn mar +4 10d 28idx46od fractured and some anti-rotation device (ard) tabs have sheared off, a broken fragment can be observed on the provided photo.Deformation was also found on the edge of the liner.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.However, based on the provided evidence no signs of wear were observed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121928146 / j7246a] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 28idx46od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121928146 / j7246a] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.